U.S. doctors online nowAsk doctors free
A 51-year-old member asked:

can there be a connection between synesthesia and medication (not recreational drugs though!) ?

1 doctor answer2 doctors weighed in
Dr. Ilene Ruhoy
Neurology 21 years experience
Yes: Some studies suggest excessive serotonin can be associated with synesthesia so any medication that increases levels of serotonin, such as selective serotonin reuptake inhibitors (SSRIs), can theoretically contribute to synesthesia.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions

A 42-year-old member asked:
2 doctor answers6 doctors weighed in
A 44-year-old member asked:
1 doctor answer3 doctors weighed in
A 33-year-old member asked:
1 doctor answer2 doctors weighed in
A 44-year-old member asked:
1 doctor answer1 doctor weighed in
A 40-year-old member asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated May 25, 2016

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.